Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 131, NWS Mobile, AL

May 25, 2006Butler County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2006, 4:13 PM CDT for Butler County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 4:13 PM CDT (21:13 UTC)
Expired
May 25, 2006, 5:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Butler County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 252113
SVRMOB
ALC013-252200-
/O.NEW.KMOB.SV.W.0131.060525T2113Z-060525T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 500 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GREENVILLE...OR
  ABOUT 22 MILES WEST OF LUVERNE...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENVILLE BY 420 PM CDT
  I65 AND AL 185 BY 425 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3174 8674 3171 8653 3197 8646 3201 8672

$$
1 follow-up statement
000 
WWUS54 KMOB 252201
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT THU MAY 25 2006

ALC013-252209-
/O.EXP.KMOB.SV.W.0131.000000T0000Z-060525T2200Z/
BUTLER AL-
459 PM CDT THU MAY 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY 
HAS BEEN ALLOWED TO EXPIRE AT 500 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO WELL 
BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3174 8674 3171 8653 3197 8646 3201 8672

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:55 PM CDT, 18 minutes earlier.

Area forecast discussion, May 25, 3:55 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT THU MAY 25 2006

.SYNOPSIS...HIGH PRESSURE REMAINS STACKED OVER THE FORECAST AREA...
WITH CENTER OF SURFACE HIGH OVER THE EASTERN GULF. CIRCULATION
AROUND THE HIGH CONTINUE TO BRING A MOIST SOUTHWEST FLOW INTO THE
REGION.  STRONG MORNING AND AFTERNOON INSOLATION HAS ALLOWED A
CONVECTIVE TEMPERATURE OF AROUND 90 DEGREES TO BE REACHED...
RESULTING IN ISOLATED THUNDERSTORM DEVELOPMENT.  A FEW OF THE STORMS
HAVE BECOME STRONG TO SEVERE.

&&

.SHORT TERM...OVERALL PATTERN THESE PAST COUPLE OF DAYS WILL PERSIST
INTO THE WEEKEND...SO NO MAJOR ADJUSTMENTS TO THE TREND WERE NEEDED
IN THIS FORECAST PACKAGE.  DIURNAL CONVECTION WILL SETTLE DOWN
AROUND 9 PM...FOLLOWED BY CLEARING SKIES.  CLOUDS WILL THEN
GRADUALLY INCREASE BY NOON EACH MORNING...FOLLOWED BY MODERATE CU
EARLY AFTERNOON AND ISOLATED THUNDERSTORM DEVELOPMENT BY MID DAY. A
FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE.  NO
DEPARTURE FROM GFS MAV TEMPERATURE GUIDANCE. /22

.LONG TERM...NO CHANGES MADE AT THIS TIME. /22

&&

.MARINE...SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE
NORTHERN GULF WATERS THROUGH THE PERIOD. A WEAK FRONTAL BOUNDARY
APPROACHES ON SUNDAY...HOWEVER IT SHOULD STALL NORTH OF THE COASTAL
WATERS. WINDS GENERALLY REMAIN WEST TO SOUTHWEST WITH SEAS OF 1 TO 2
FEET. WINDS WILL BE HIGHER ACROSS MOBILE BAY AND NEARSHORE DURING
THE AFTERNOON HOURS EACH DAY ASSOCIATED WITH THE SEABREEZE. ISOLATED
AFTERNOON THUNDERSTORMS ARE POSSIBLE NEAR THE COAST EACH AFTERNOON.
/13

&&

.FIRE...HIGH PRESSURE ALONG THE COAST AND THE NORTHERN GULF WILL
CONTINUE THROUGH THE WEEKEND. ISOLATED...MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS WILL DOT THE AREA THE NEXT SEVERAL DAYS. SURFACE
HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING CRITERIA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  90  70  90 /  10  20  10  20
PENSACOLA   70  88  72  89 /  10  20  10  20
DESTIN      72  86  73  88 /  10  20  10  20
EVERGREEN   66  92  67  92 /  10  20  10  20
WAYNESBORO  69  92  69  92 /  10  20  10  20
CAMDEN      70  93  69  92 /  10  20  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 25, 6:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU MAY 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED.

In the hours before

Special weather statement, May 25, 2:58 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU MAY 25 2006

ALZ056-252045-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
258 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHEAST OF LENOX...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...I65 AND US 84 AND EVERGREEN THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 3:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT THU MAY 25 2006

ALZ056-252130-
CONECUH-
342 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF REPTON...AND MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...NICHBURG...BERMUDA AND LOREE THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 4:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT THU MAY 25 2006

ALZ058-252145-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
401 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...

AT 359 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF RUTLEDGE...AND NORTHEAST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTRAL CRENSHAW COUNTY THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:22 PM CDTSevere Thunderstorm WarningMOBCrenshaw38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.